Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 70, NWS Jackson, MS

May 3, 2014Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this river flood warning at May 3, 2014, 6:56 AM CDT for Madison County, Yazoo County, Mississippi. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
May 3, 2014, 6:56 AM CDT (11:56 UTC)
Expired
May 6, 2014, 10:00 AM CDT
In force
3 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River near Bentonia (BTAM6). The gauge peaked at 22.50 ft at May 4, 2014, 2:00 AM CDT.

actionminormoderate15202505/0305/0405/0505/0605/07
Action stage
21 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289730, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WGUS44 KJAN 031156
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
656 AM CDT SAT MAY 3 2014


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS 
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE 
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC089-163-041756-
/O.NEW.KJAN.FL.W.0070.140503T1156Z-140506T1500Z/
/BTAM6.1.ER.140503T0839Z.140504T1800Z.140506T0000Z.NO/
656 AM CDT SAT MAY 3 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL TUESDAY MORNING.
* AT 6:00 AM SATURDAY THE STAGE WAS 22.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 
  EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  MONDAY EVENING.
* IMPACT...AT 23.5 FEET...AGRICULTURAL LAND NEAR THE RIVER BEGINS TO 
  FLOOD.
* IMPACT...AT 22.0 FEET...LOW WOODED LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.1 SAT 06 AM  22.9  22.5  21.2  23.0 01 PM 05/04


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$
3 follow-up statements
732 
WGUS84 KJAN 040033
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
733 PM CDT SAT MAY 3 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...

  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS 
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE 
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC089-163-050633-
/O.EXT.KJAN.FL.W.0070.000000T0000Z-140506T1259Z/
/BTAM6.1.ER.140503T0839Z.140504T1800Z.140505T2159Z.NO/
733 PM CDT SAT MAY 3 2014


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL TUESDAY MORNING.
* AT 7:00 PM SATURDAY THE STAGE WAS 22.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 
  EARLY TOMORROW AFTERNOON. 
* IMPACT...AT 23.5 FEET...AGRICULTURAL LAND NEAR THE RIVER BEGINS TO 
  FLOOD.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.5 SAT 07 PM  22.9  22.5  21.2  23.0 01 PM 05/04


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$
290 
WGUS84 KJAN 041406
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
906 AM CDT SUN MAY 4 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS 
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE 
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC089-163-052006-
/O.EXT.KJAN.FL.W.0070.000000T0000Z-140506T1200Z/
/BTAM6.1.ER.140503T0839Z.140504T0800Z.140505T2100Z.NO/
906 AM CDT SUN MAY 4 2014

THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL TUESDAY MORNING.
* AT 8:00 AM SUNDAY THE STAGE WAS 22.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE FALLING AND WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 22.0 FEET...LOW WOODED LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND 
  FLOODING OCCURS ALONG THE RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.5 SUN 08 AM  22.2  21.4  20.5    FALLING   


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$
190 
WGUS84 KJAN 050036
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
736 PM CDT SUN MAY 4 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSISSIPPI...
 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS 
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE 
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC089-163-050106-
/O.CAN.KJAN.FL.W.0070.000000T0000Z-140506T1200Z/
/BTAM6.1.ER.140503T0839Z.140504T0800Z.140504T2226Z.NO/
736 PM CDT SUN MAY 4 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLACK RIVER NEAR BENTONIA.
* AT 7:00 PM SUNDAY THE STAGE WAS 21.8 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 5:26 PM SUNDAY.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 18.9 FEET BY TUESDAY 
  MORNING.
* IMPACT...AT 22.0 FEET...LOW WOODED LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   MON   TUE   WED CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  21.8 SUN 07 PM  20.9  18.9  17.2    FALLING          


&&


LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
      3272 8996 3245 9052             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at May 3, 4:00 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 3, 4:00 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 AM CDT SAT MAY 3 2014

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...TODAY THROUGH SUNDAY
NIGHT...PLEASANT WEATHER WILL CONTINUE THROUGH THE WEEKEND AS HIGH
PRESSURE KEEPS A FIRM GRIP ON THE REGION.  SKIES WILL BE MOSTLY
SUNNY BOTH TODAY AND SUNDAY AS HIGHS WARM TO AROUND 80 TODAY...AND
INTO THE LOW AND MIDDLE 80S SUNDAY.  WITH MOSTLY CLEAR SKIES
EXPECTED BOTH TONIGHT AND SUNDAY NIGHT...LOWS WILL REMAIN COOL
TONIGHT AS THEY RANGE FROM THE UPPER 40S TO MID 50S...AND THEN
BECOME A BIT MORE MILD SUNDAY NIGHT AS THEY ONLY FALL INTO THE THE
MID AND UPPER 50S. /19/

.LONG TERM...MONDAY THROUGH SATURDAY...A DRY AND WARMER THAN NORMAL
START TO THE LONG TERM PERIOD IS EXPECTED. NORMAL LOWS RUN IN THE
UPPER 50S. NORMAL HIGHS RUN IN THE LOWER 80S. TUESDAY MORNING A
1019MB HIGH WILL BE CENTERED TO OUR SOUTHEAST OVER THE NORTHERN GULF
WITH A MID LEVEL RIDGE AXIS JUST TO OUR WEST. THE RESULTING HIGH
PRESSURE SURFACE AND ALOFT SHOULD HELP PROVIDE NEAR FULL INSOLATION
OF OUR DRY AIRMASS(PW NEAR A HALF INCH) TO ALLOW TEMPERATURES TO TOP
OUT IN THE MID 80S. AS A SHORTWAVE TROUGH DROPS SOUTH OVER THE
WESTERN CONUS AND DEEPENS...THE MID LEVEL RIDGING WILL BUILD OVER
OUR REGION THROUGH TUESDAY. THE SURFACE HIGH WILL SHIFT EAST AS WELL
BUT A WEAK SURFACE RIDGE WILL REMAIN ALONG THE GULF COAST AND AID IN
LOW LEVEL MOISTURE GRADUALLY INCREASING. THIS WILL MAINTAIN WARMER
THAN NORMAL HIGHS AND LEAD TO WARMER THAN NORMAL LOW TEMPERATURES BY
WEDNESDAY MORNING. WEDNESDAY WILL REMAIN DRY OVER OUR REGION BUT THE
MID LEVEL RIDGE WILL SHIFT EAST OF OUR CWA AS THE AMPLIFIED UPPER
LEVEL TROUGH NEARS THE FOUR CORNERS REGION. MODELS AGREE THAT RAIN
CHANCES MOVE BACK INTO THE WESTERN PORTIONS OF THE FORECAST AREA
THURSDAY...BUT RIDGING SURFACE AND ALOFT LOOK TO LIMIT CHANCES IN
THE EAST. THE UPPER LEVEL TROUGH AND COLD FRONT FROM THE ASSOCIATED
SURFACE LOW WILL DRAW CLOSER TO OUR CWA FRIDAY BUT THE GREATEST
CHANCE FOR RAIN THROUGH THE LONG TERM WILL BE ON SATURDAY. THERE ARE
EARLY INDICATIONS THAT THIS RELATIVELY SLOW MOVING SYSTEM COULD
BRING A COUPLE INCHES OF RAIN TO THE REGION SATURDAY. /22/

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST
PERIOD.  WINDS WILL GENERALLY BE WEST SOUTHWESTERLY TODAY BETWEEN
5-10 KNOTS AND GRADUALLY SUBSIDE TO LIGHT TO CALM THIS EVENING AND
OVERNIGHT. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  52  86  56 /   0   0   0   0
MERIDIAN      80  47  86  53 /   0   0   0   0
VICKSBURG     80  51  85  53 /   0   0   0   0
HATTIESBURG   81  50  87  56 /   0   0   0   0
NATCHEZ       79  53  83  56 /   0   0   0   0
GREENVILLE    79  55  85  58 /   0   0   0   0
GREENWOOD     79  54  85  58 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/22/19
Hazardous weather outlook, May 3, 5:10 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
510 AM CDT SAT MAY 3 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
510 AM CDT SAT MAY 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

19

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.